Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Level crossings of a random trigonometric polynomial

Author: Kambiz Farahmand
Journal: Proc. Amer. Math. Soc. 111 (1991), 551-557
MSC: Primary 60G99; Secondary 42A61
MathSciNet review: 1015677
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper provides an asymptotic estimate for the expected number of $ K$-level crossings of the random trigonometric polynomial $ {g_1}\cos x + {g_2}\cos 2x + \ldots + {g_n}\cos nx$, where $ {g_j}(j = 1,2, \ldots ,n)$ are independent normally distributed random variables with mean $ \mu $ and variance one. It is shown that the result for $ K = \mu = 0$ remains valid for any finite constant $ \mu $ and any $ K$ such that $ ({K^2}/n) \to 0$ as $ n \to \infty $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60G99, 42A61

Retrieve articles in all journals with MSC: 60G99, 42A61

Additional Information

Keywords: Number of real roots, Kac-Rice formula, random trigonometric polynomial
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society